Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 21, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 23, 2008, 5:16 PM CDT for Castro County, Swisher County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2008, 5:16 PM CDT (22:16 UTC)
- Expired
- Apr 23, 2008, 5:42 PM CDT
- In force
- 26 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Castro County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 74 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 3:52 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1133 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 232216
SVRLUB
TXC069-437-232300-
/O.NEW.KLUB.SV.W.0021.080423T2216Z-080423T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
516 PM CDT WED APR 23 2008
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CASTRO COUNTY IN THE PANHANDLE OF TEXAS.
NORTHWESTERN SWISHER COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 600 PM CDT
* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR EASTER...OR ABOUT 8 MILES NORTHWEST OF
DIMMITT...MOVING EAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE
EASTER...DIMMITT...AND HAPPY.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.
LAT...LON 3477 10227 3476 10225 3476 10181 3463 10177
3449 10249 3471 10251
TIME...MOT...LOC 2216Z 253DEG 22KT 3465 10236
$$2 follow-up statements
000
WWUS54 KLUB 232230
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
529 PM CDT WED APR 23 2008
TXC069-437-232300-
/O.CON.KLUB.SV.W.0021.000000T0000Z-080423T2300Z/
CASTRO TX-SWISHER TX-
529 PM CDT WED APR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN SWISHER AND NORTHERN CASTRO COUNTIES...
AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES EAST OF EASTER...OR ABOUT 9 MILES
NORTH OF DIMMITT...MOVING EAST AT 25 MPH.
THE TOWN OF HAPPY IS IN THE PATH OF THIS STORM.
LARGE HAIL...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE
COVER IN A SUBSTANTIAL SHELTER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.
LAT...LON 3477 10228 3476 10225 3476 10181 3464 10177
3463 10178 3455 10242 3472 10243
TIME...MOT...LOC 2229Z 253DEG 22KT 3467 10227
$$000
WWUS54 KLUB 232242
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
540 PM CDT WED APR 23 2008
TXC069-437-232250-
/O.CAN.KLUB.SV.W.0021.000000T0000Z-080423T2300Z/
CASTRO TX-SWISHER TX-
540 PM CDT WED APR 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SWISHER AND
NORTHERN CASTRO COUNTIES IS CANCELED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM
WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LEVELS. GUSTY
WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN IS STILL POSSIBLE ACROSS
NORTHERN CASTRO AND NORTHWEST SWISHER COUNTIES THROUGH 6 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.
LAT...LON 3477 10228 3476 10225 3476 10181 3464 10177
3463 10178 3455 10242 3472 10243
TIME...MOT...LOC 2240Z 253DEG 22KT 3469 10219
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 4:13 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 23, 4:13 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 413 PM CDT WED APR 23 2008 .SHORT TERM... SURFACE BOUNDARY HAS ENDED UP JUST SOUTH OF THE CWA AS RAIN COOL AIR OVER THE SOUTH PLAINS REGION HAS BEEN ENOUGH TO STABILIZE MOST LOCATIONS NORTH AND EAST OF I27. WILL STILL HAVE TO WATCH FOR THE TORNADO THREAT ACROSS THE EXTREME SOUTHERN CWA IF THE BOUNDARY CAN SHIFT NORTHWARD ANOTHER 30 OR SO MILES. STILL POSSIBLE BUT NOT LIKELY AT THIS TIME. OTHERWISE EXPECT DRIER AIR TO SHIFT FROM WEST TO EAST ACROSS THE CWA THIS EVENING. SKIES WILL ALSO BECOME PARTLY CLOUDY FROM WEST TO EAST. BREEZY AND WARMER ON THURSDAY AS PRESSURE FALL NEAR THE TEXAS/NEW MEXICO BORDER. .LONG TERM... THE END OF THE WEEK INTO THE WEEKEND INDICATE A TROUGH OVER THE CENTRAL US WITH SEVERAL PIECES OF ENERGY ROTATING THROUGH IT. EXPECT A DRY FRONTAL PASSAGE ON FRIDAY WITH SOME MOISTURE RETURN FOR SATURDAY NIGHT INTO SUNDAY. INHERITED THUNDERSTORM CHANCES WERE RETAINED FOR SATURDAY NIGHT. SEASONAL TEMPERATURES ARE EXPECTED FRIDAY INTO SATURDAY BEFORE COOLING OFF IN THE WAKE OF ANOTHER COLD FRONT ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 50 86 43 70 39 / 40 0 0 0 10 TULIA 54 88 47 70 40 / 50 0 0 0 10 PLAINVIEW 55 88 47 72 41 / 50 0 0 0 10 LEVELLAND 55 90 48 75 43 / 40 0 0 0 10 LUBBOCK 58 90 50 74 45 / 50 0 0 0 10 BROWNFIELD 55 91 47 76 45 / 40 0 0 0 10 CHILDRESS 61 92 58 74 47 / 50 0 0 0 10 SPUR 62 91 54 76 44 / 70 0 0 0 10 ASPERMONT 65 93 60 77 45 / 70 0 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 18/18
In the hours before
Special weather statement, Apr 23, 3:41 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 341 PM CDT WED APR 23 2008 TXZ021-232115- PARMER TX- 341 PM CDT WED APR 23 2008 ...STRONG THUNDERSTORM ACROSS WESTERN PARMER COUNTY... AT 338 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF BOVINA...OR ABOUT 18 MILES SOUTHWEST OF FRIONA...MOVING EAST AT 25 MPH. FARWELL AND BOVINA ARE IN THE PATH OF THIS STORM. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.
Special weather statement, Apr 23, 4:11 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 411 PM CDT WED APR 23 2008 TXZ040-232145- TERRY TX- 411 PM CDT WED APR 23 2008 ...STRONG THUNDERSTORM ACROSS TERRY COUNTY... AT 407 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF BROWNFIELD...MOVING NORTHEAST AT 40 MPH. SMALL HAIL AND BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM.
Local storm report, Apr 23, 4:24 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
424 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 1 S FRIONA 34.62N 102.72W
04/23/2008 E0.75 INCH PARMER TX LAW ENFORCEMENT
&&
JDVSpecial weather statement, Apr 23, 4:46 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 446 PM CDT WED APR 23 2008 TXZ034-040-232215- HOCKLEY TX-TERRY TX- 446 PM CDT WED APR 23 2008 ...STRONG THUNDERSTORM ACROSS TERRY AND HOCKLEY COUNTIES... AT 442 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF LOCKETVILLE...OR ABOUT 15 MILES NORTHWEST OF BROWNFIELD...MOVING EAST AT 37 MPH. SMALL HAIL AND BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.
Local storm report, Apr 23, 4:59 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
459 PM CDT WED APR 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 7 S BLACK 34.58N 102.61W
04/23/2008 E1.00 INCH PARMER TX BROADCAST MEDIA
&&
FBSpecial weather statement, Apr 23, 5:02 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 502 PM CDT WED APR 23 2008 TXZ043-232230- KENT TX- 502 PM CDT WED APR 23 2008 ...STRONG THUNDERSTORM ACROSS SOUTHERN KENT COUNTY... AT 457 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SCURRY COUNTY...OR ABOUT 15 MILES NORTH OF SNYDER...MOVING EAST-NORTHEAST AT 28 MPH. SMALL HAIL AND BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 10:11 AM CDT | Severe Thunderstorm Warning | LUB | Lamb | 34 min |
| Apr 23, 10:37 AM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 38 min |
| Apr 23, 11:16 AM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 29 min |
| Apr 23, 12:25 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 40 min |
| Apr 23, 3:06 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 39 min |
| Apr 23, 3:45 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 30 min |
| Apr 23, 4:16 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 29 min |
| Apr 23, 4:46 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.